Missouri, 2006

Hail in Missouri, January 2, 2006

January 2, 2006 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jan 2, 3:20 AM CST, 35 minutes earlier.

Area forecast discussion, Jan 2, 3:20 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
320 AM CST MON JAN 2 2006

.DISCUSSION...
UNSEASONABLY WRM WX CONTINUES OVR AREA. NOT MUCH TIME FOR DISCUSSION
DUE TO LOTS OF SVR WX IN IMMEDIATE AREA. SFC LOW FCST TO MOVE ENE
INTO CNTRL IL BY 18Z. DWPTS ARE 55 TO 60 AND DRY LN PUNCHING INTO
AREA FROM S CNTRL MO. CHGG WX COND SHOULD EVOLVE INTO LOW CLDS AND
LIGHT RAIN/DRZL BHD LOW AND TEMPS SHOULD FALL SLOWLY THROUGH THE
DAY...MORE QUICKLY IN AFTN WITH MDT NWLY FLOW.  THIS WILL BE THE
MOST IMPORTANT WX EVENT OF THE WEEK.

&&

.AVIATION...
ON OR ABOUT JANUARY 15TH...WFO ST LOUIS WILL BEGIN ISSUING AN
AVIATION DISCUSSION WITH EVERY SCHEDULED ISSUANCE OF TERMINAL
AERODROME FORECASTS.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...TORNADO WATCH FOR ALL EXCEPT KNOX AND LEWIS COUNTIES UNTIL 800
AM.
IL...TORNADO WATCH FOR ALL EXCEPT ADAMS AND BROWN COUNTIES UNTIL
800 AM
.
&&

PEDIGO
Hazardous weather outlook, Jan 1, 3:50 PM CST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CST SUN JAN 1 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
350 PM CST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS THE
ENTIRE AREA.  THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL...WITH
SOMEWHAT LESSER CHANCES FOR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CONTINUING CHANCE FOR THUNDERSTORMS MONDAY MORNING
FOR AREAS NORTH AND EAST OF THE ST LOUIS METROPOLITAN AREA.  AT THIS
TIME...SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
INFORMATION AND POSSIBLE WARNINGS.

TES

In the hours before

Local storm report, Jan 2, 2:54 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
254 AM CST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     HAIL             TROY                    38.98N 90.98W
01/02/2006  1.00 INCH        LINCOLN            MO   CO-OP OBSERVER

&&

CVKING
Local storm report, Jan 2, 2:55 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
255 AM CST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             4 SW WASHINGTON         38.51N 91.06W
01/02/2006  1.00 INCH        FRANKLIN           MO   TRAINED SPOTTER

&&

CVKING
Local storm report, Jan 2, 3:10 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 AM CST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TORNADO          2 W NEW MELLE           38.71N 90.92W
01/02/2006                   ST. CHARLES        MO   PUBLIC

            POSSIBLE TORNADO ON THE GROUND...CITIZEN REPORTS LOUD
            ROARING NOISE NEAR THE INTERSECTION OF HIGHWAYS T AND D.
            THIS IS ABOUT 2 MILES WEST OF NEW MELLE.

&&

CVKING
Local storm report, Jan 2, 3:17 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
317 AM CST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 AM     HAIL             WARRENTON               38.82N 91.14W
01/02/2006  0.75 INCH        WARREN             MO   TRAINED SPOTTER

&&

CVKING
Local storm report, Jan 2, 3:48 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
348 AM CST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     FUNNEL CLOUD     FOLEY                   39.05N 90.74W
01/02/2006                   LINCOLN            MO   AMATEUR RADIO

            AMATEUR RADIO OPERATOR...LOOKING TOWARD FOLEY/WINFIELD
            AREA...SEEING FUNNEL CLOUD BETWEEN LIGHTNING STRIKES.

&&

CVKING
Local storm report, Jan 2, 3:50 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 AM CST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     HAIL             3 N UNION               38.49N 91.01W
01/02/2006  0.75 INCH        FRANKLIN           MO   TRAINED SPOTTER

&&

CVKING

The radar

The St Louis radar (KLSX), 44 km away, was scanning. The volume nearest the first event began at 09:55 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lincoln

When
January 2, 3:55 AM CST
Where
Lincoln County, 2 mi NW of Troy
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
39.000, -91.017

Emergency management personnel reported 1 inch hail northwest of Troy.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488437.